Alert archive / Nevada / Red Flag Warnings in 2020

Red Flag Warning 11, NWS Las Vegas, NV

June 11, 20204 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 11, 2020, 2:34 PM PDT for 4 counties in Nevada; Inyo County, San Bernardino County, Tulare County, California; Mohave County, Arizona. It took effect at Jun 12, 2020, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2020, 2:34 PM PDT (21:34 UTC)
In effect from
Jun 12, 2020, 11:00 AM PDT
Expired
Jun 12, 2020, 11:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Tulare County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 160 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4530 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

448 
WWUS85 KVEF 112134
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
234 PM PDT Thu Jun 11 2020

AZZ102-121100-
/O.UPG.KVEF.FW.A.0005.200612T1800Z-200613T0400Z/
/O.NEW.KVEF.FW.W.0011.200612T1800Z-200613T0400Z/
/O.UPG.KVEF.FW.A.0006.200613T1800Z-200614T0200Z/
/O.NEW.KVEF.FW.W.0012.200613T1800Z-200614T0200Z/
Northwest Deserts/Northwest Plateau-
234 PM MST Thu Jun 11 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MST FRIDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102.. 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR
STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102..

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM MST Friday. A Red 
Flag Warning has also been issued from 11 AM to 7 PM MST Saturday.
The Fire Weather Watch is no longer in effect. The Fire Weather 
Watch is no longer in effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...11 am MST through 9 pm MST Friday and again at 11 am 
  MST Saturday through 7 pm Saturday. 

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-CAZ226-227-229-NVZ460>466-121100-
/O.UPG.KVEF.FW.A.0005.200612T1800Z-200613T0400Z/
/O.NEW.KVEF.FW.W.0011.200612T1800Z-200613T0400Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
234 PM PDT Thu Jun 11 2020 /234 PM MST Thu Jun 11 2020/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM
PDT /9 PM MST/ FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE
WEATHER ZONES 101, 226, 227, 229, 460, 461, 462, 463, 464, 465,
AND 466...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT /11 AM MST/ to 9 PM
PDT /9 PM MST/ Friday. The Fire Weather Watch is no longer in
effect. 

* AFFECTED AREA...In Arizona...Fire weather zone 101. In
  California...Fire weather zones 226, 227, and 229. In Nevada...
  Fire weather zones 460, 461, 462, 463, 464, 465, and 466. 

* TIMING...11 am PDT through 9 pm PDT Friday.

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph. Gusts as 
  high as 40 to 50 mph in parts of Inyo, Esmeralda, Nye and 
  Lincoln Counties.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
3 follow-up statements
558 
WWUS85 KVEF 120952
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
252 AM PDT Fri Jun 12 2020


AZZ102-121800-
/O.EXT.KVEF.FW.W.0011.200612T1800Z-200613T0600Z/
/O.CON.KVEF.FW.W.0012.200613T1800Z-200614T0200Z/
Northwest Deserts/Northwest Plateau-
252 AM MST Fri Jun 12 2020

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO
11 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE 
WEATHER ZONE 102... 

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 
AM TO 7 PM MST SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE 
WEATHER ZONE 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...11 am MST through 11 pm MST Friday and again at 11 am 
  MST Saturday through 7 pm Saturday.

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-CAZ226-227-229-NVZ460>466-121800-
/O.EXT.KVEF.FW.W.0011.200612T1800Z-200613T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
252 AM PDT Fri Jun 12 2020 /252 AM MST Fri Jun 12 2020/

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 
PM THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER 
ZONES 101, 226, 227, 229, 460, 461, 462, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In
  California...Fire weather zones 226, 227, and 229. In Nevada...Fire
  weather zones 460, 461, 462, 463, 464, 465, and 466. 

* TIMING...11 am PDT through 11 pm PDT Friday.

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph. Gusts as 
  high as 40 to 50 mph in parts of Inyo, Esmeralda, Nye and 
  Lincoln Counties.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
297 
WWUS85 KVEF 121805
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1105 AM PDT Fri Jun 12 2020

AZZ102-130600-
/O.CON.KVEF.FW.W.0011.000000T0000Z-200613T0600Z/
/O.CON.KVEF.FW.W.0012.200613T1800Z-200614T0200Z/
Northwest Deserts/Northwest Plateau-
1105 AM MST Fri Jun 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

* AFFECTED AREA...In Arizona...Fire weather zone 102.

* TIMING...11 am MST through 11 pm MST Friday and again at 11 
  am MST Saturday through 7 pm Saturday. 

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-CAZ226-227-229-NVZ460>466-130600-
/O.CON.KVEF.FW.W.0011.000000T0000Z-200613T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1105 AM PDT Fri Jun 12 2020 /1105 AM MST Fri Jun 12 2020/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101, 226, 227, 229, 460, 461, 462, 463, 464, 465, AND 466...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zones 226, 227, and 229. In Nevada...
  Fire weather zones 460, 461, 462, 463, 464, 465, and 466. 

* TIMING...11 am PDT through 11 pm PDT Friday.

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph. Gusts as 
  high as 40 to 50 mph in parts of Inyo, Esmeralda, Nye and 
  Lincoln Counties.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
207 
WWUS85 KVEF 130558
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1058 PM PDT Fri Jun 12 2020


AZZ102-131800-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-200613T0600Z/
/O.CON.KVEF.FW.W.0012.200613T1800Z-200614T0200Z/
Northwest Deserts/Northwest Plateau-
1058 PM MST Fri Jun 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
SATURDAY FOR STRONG WINDS AND LOW RH FOR ARIZONA FIRE WEATHER 
ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING 
FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 102...

* TIMING...Wind gusts will remain below 30 mph across most
  of northwest Arizona overnight and Saturday morning but
  southwest gusts will increase above 35 mph from 11 am
  Saturday morning through 7 pm Saturday evening.

* WIND...South wind 20 to 30 mph, gusts 30 to 40 mph.

* HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions. Outdoor burning is not recommended.

&&

$$

AZZ101-CAZ226-227-229-NVZ460>466-130700-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-200613T0600Z/
Lake Mead NRA/Colorado River-AZ side-
Owens Valley/Southern Inyo Forest-Death Valley National Park-
Lower Colorado River Valley-
Esmeralda and Nye County Deserts/CNC Dispatch-
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
Clark and SW Lincoln County Deserts/Las Vegas Dispatch-
Lake Mead NRA/Colorado River-NV side-
1058 PM PDT Fri Jun 12 2020 /1058 PM MST Fri Jun 12 2020/

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT /11 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101,
226, 227, 229, 460, 461, 462, 463, 464, 465, AND 466...

Southwest winds have decreased below 30 mph across most of southern
Nevada and southeast California and will continue to abate
overnight. Localized downslope winds gusting around 40 mph in the lee
of the southern Sierra and Spring Mountains should diminish shortly
after midnight.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 11:39 AM PDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 11, 11:39 AM PDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1139 AM PDT Thu Jun 11 2020

.SYNOPSIS...Temperatures today will peak as a high pressure ridge
builds into the Four Corners region. Southerly breezes will be on
the increase this afternoon, with windy conditions returning
tomorrow to much of the area. Dry and gusty conditions will lead
to widespread elevated fire danger Friday. Breezy conditions will
linger into Saturday with cooler temperatures expected over the
weekend.
&&

.UPDATE...Clear skies will continue for the majority of the Desert
Southwest today as afternoon temperatures rise to above normal. This
evening, cloud cover will start to move into Esmeralda and Inyo
counties as we prepare for the arrival of a digging trough. Friday
and Saturday will be windy as a result, with Fire Weather Watches in
effect for much of the southern Great Basin and eastern Mojave
Desert. Some areas in our northern zones will flirt with Wind
Advisory critiera. No immediate updates needed, but will focus on
wind potential Friday and Saturday in this afternoon's update.
&&

.DISCUSSION...through next Wednesday.

Warm temperatures expected today as a ridge axis builds across the
Four corners region and heights peak across the area. In addition,
shortwave trough will begin to approach the west coast in the
afternoon with tightening pressure gradients resulting in enhanced
surface winds in the afternoon. These winds will work to enhance
mixing and allowing temperatures to climb into the triple digits
across the Mojave Desert and above normal elsewhere. Winds
particuarly in Inyo, Esmeralda, and Nye counties may flirt with Red
Flag criteria in the afternoon as wind gusts approach 35 knots.

Stronger winds are in store for Friday with widespread elevated
fire danger due to dry and gusty conditions. The strongest winds
will be across the Sierra and Southern Great Basin region where
wind advisories will likely be issued later today. There may even
be a brief window of opportunity for some downslope winds to
surface in the western Owens Valley Friday evening, but confidence
is low and several critical ingredients for widespread downslope
winds are lacking...so have held off on any wind headlines at the
moment.

Breezy conditions will linger into Saturday as trough lifts into
the Great Basin. Strongest winds will favor eastern Mohave county
and the combination of continued gusty winds and low humidity will
promoted an extended period of elevated fire weather, prompting an
extension of the fire weather watch into Saturday.

By Sunday and into next week, heights will gradually rise over the
area though we will remain under the influence of a baggy trough
across the western US. The end result will be warming temperatures
and continued dry conditions with sporadic episodes of gusty
winds.
&&

.FIRE WEATHER...Dry conditions with enhanced southerly breezes are
expected today especially across the Sierra and Owens Valley
region which may flirt with Red Flag conditions. Widespread Red
Flag conditions are expected Friday and a Fire Weather Watch
remains in effect for much of the region. Gusty winds will linger
into Saturday across eastern Mohave county a Fire Weather Watch
will continue into Saturday for Fire Weather Zone 102.
&&

.AVIATION...For McCarran...Light winds will carry into the early
afternoon before breezy southerly winds arrive. Winds are expected
to favor a southeasterly direction around noon then shift to the
south around 22z-23z. Winds will increase through the afternoon and
peak around 15 knots with 20-25 knot gusts. Southwesterly winds will
stick around overnight but speeds will be weaker, settling around 8-
12 knots. Skies will be mostly clear today with increasing cirrus
expected overnight.

For the rest of southern Nevada, northwest Arizona and southeast
California...Light, diurnal winds will give way to breezy to locally
gusty southerly winds this afternoon. The strongest wind will be
focused in the Owens Valley where gusts up to 35 knots are possible.
Elsewhere, southerly/southwesterly winds between 10-20 knots and
gusts around 20-30 knots are expected. Winds will back off this
evening but remain south/southwesterly through Friday morning. A few
areas of cumulus will build over the southern Great Basin mountains
today. A thin shield of cirrus will move in overnight tonight.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
DISCUSSION...Outler
AVIATION...Boothe

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 2:38 PM PDTWind AdvisoryVEFClark, Esmeralda, Lincoln, Nye30 hr
Jun 11, 2:55 AM PDTFire Weather WatchVEFMohave12 hr
Jun 11, 2:34 PM PDTRed Flag WarningVEFMohave52 hr

Nearby

Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Red Flag Warnings in Arizona, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.